amiodarone-induced thyrotoxicosis

amiodarone-induced thyrotoxicosis

Cardiology Thyroid disease caused by amiodarone, an iodine-rich antiarrhythmic, which occurs in up to ±10% of amiodarone recipients living in areas of moderate iodine deficiency. See Thyrotoxicosis.
Mentioned in ?
References in periodicals archive ?
Amiodarone-induced thyrotoxicosis presenting as hypokalemic periodic paralysis.
The effects of plasmapharesis on thyroid hormone and plasma drug concentrations in amiodarone-induced thyrotoxicosis.
Lithium treatment in amiodarone-induced thyrotoxicosis.
A stepwise approach to the treatment of amiodarone-induced thyrotoxicosis.
4]) in a patient with progressive type II amiodarone-induced thyrotoxicosis (AIT) who was undergoing thyroidectomy.
A near-total thyroidectomy has, however, emerged as an excellent option for amiodarone-induced thyrotoxicosis refractory to medical management.
Thyroidologists have become so destructive that some of them recommend radioiodine ablation of the thyroid to allow the reintroduction of the toxic, organic iodine-containing drug, amiodarone in patients with a prior history of amiodarone-induced thyrotoxicosis.
To make matters worse with amiodarone, thyroidologists have become so destructive that some of them recommend radioiodine ablation of the thyroid to allow the reintroduction of amiodarone treatment in patients with a prior history of amiodarone-induced thyrotoxicosis.
7) In a significant number of cases, amiodarone-induced thyrotoxicosis responds poorly to medical management, and a total thyroidectomy may need to be considered.
We describe a case of amiodarone-induced thyrotoxicosis in a 34-year-old man who presented with sudden lower extremity weakness, heat intolerance, and weight loss.
3] levels may also be useful in amiodarone-induced thyrotoxicosis, and in assessing recurrence after antithyroid therapy.
Two mechanisms are responsible for the production of amiodarone-induced thyrotoxicosis (AIT).